Format

Send to

Choose Destination
Nat Rev Clin Oncol. 2010 Jan;7(1):55-8. doi: 10.1038/nrclinonc.2009.185.

Interaction between capecitabine and brivudin in a patient with breast cancer.

Author information

1
Medical Oncology Unit, Puerta del Mar University Hospital, Avenida Ana de Viya 21, Cádiz, Spain. josem.baena.sspa@juntadeandalucia.es

Abstract

BACKGROUND:

A 66-year-old woman with metastatic mammary carcinoma, who was being treated with capecitabine, contracted a herpes zoster infection that was treated with the antiviral drug brivudin. A drug-drug interaction between brivudin and capecitabine caused medullar aplasia, serious toxic effects to the intestinal mucous membrane, hand-foot syndrome, onycholysis and dental pigmentation.

INVESTIGATIONS:

Physical examination, blood analysis, blood cultures, chest X-ray, bone marrow aspiration and biopsy.

DIAGNOSIS:

Serious adverse event secondary to inhibition of dihydropyrimidine dehydrogenase by a drug-drug interaction between capecitabine and brivudin.

MANAGEMENT:

Intravenous hydration, imipenem, red blood cell and platelet transfusions, filgrastim, omeprazole, care of the mouth and feet, topical anesthetics, systemic analgesics and parenteral nutrition.

PMID:
20029444
DOI:
10.1038/nrclinonc.2009.185
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Nature Publishing Group
Loading ...
Support Center